MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRAUMA INTERFACE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. TRAUMA INTERFACE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 71692802
Medical Device Problem Code Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a trauma surgery, the screen of the trauma interface device froze 5 times while performing the distal locking.No drill holes were performed as the screen kept freezing.Troubleshooting was unsuccessful.The procedure was resumed, after a significant delay with a change in the surgical technique.No other complications were reported.
 
Additional Manufacturer Narrative
Section h10: the associated device was returned and evaluated.The visual inspection did not reveal any defects on the hardware of the device.Software evaluation was performed by a staff product support engineer and this error was not found.It was concluded that the device freezing the customer experienced was due to one of three issues: faulty or damaged targeter, faulty or damaged probe, magnetic metals were present near the device and caused interference.The device was running the outdated 3.0 version of software, while the current released software version is 4.0.A software update would likely correct any software based issues with this device.The clinical/medical investigation concluded that, based on a review of the information provided, there were no clinical factors found which would have caused or contributed to the failure.Per the report, the trauma interface device froze 5 times, however, no drill holes were performed, and it was reported trouble shooting was unsuccessful.According to the report, the surgeon was able to complete the surgery after a significant delay with a change in the surgical technique.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.Since there was no harm alleged to this patient due to the significant surgical delay and no other complications were reported, no further clinical/medical assessment is warranted at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history was not performed as this is a unique serial device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include faulty or damaged targeter, faulty or damaged probe, magnetic metals were present near the device and caused interference and/or software maintenance.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).

Brand Name
TRAUMA INTERFACE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15785832
Report Number1020279-2022-04743
Device Sequence Number11522802
Product Code OLO
UDI-Device Identifier03596010648174
UDI-Public3596010648174
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71692802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date11/12/2022
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown